Article Text

PDF
CASE REPORT
Cardiac arrest by inhalation of deodorant spray

Summary

Drug abuse by inhalation of volatile household product substances is uncommon, however, it can have devastating consequences. This case report describes the fatal outcome of deodorant inhalation by a 19-year-old patient in a detoxification clinic who developed a cardiac arrest after inhaling butane from a deodorant spray. Despite initial successful resuscitation, he developed a postanoxic encephalopathy with a status epilepticus resistant to extensive treatment. Inhalant abuse can be a cause of death in young patients.

  • contraindications and precautions
  • drug interactions
  • arrhythmias
  • intensive care
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.